MAUDE Adverse Event Report: ENCORE MEDICAL L.P. UNICONDYLAR KNEE; FEMUR, EPIK, SIZE10 LM/RL

ENCORE MEDICAL L.P. UNICONDYLAR KNEE; FEMUR, EPIK, SIZE10 LM/RL
Model Number 200-02-110
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/22/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the surgeon deciding that the patient needed to go from an epik/uni to a total knee.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to the patient needing to go from an epik/uni to a total knee.The previous surgery and the revision detailed in this investigation occurred 3 years apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to the replacement of patient's epik knee to a total knee.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are multiple factors that may contribute to the event that are outside the control of djo surgical such as: patient bone deterioration, minimal range of motion, instability, patient activities or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
UNICONDYLAR KNEE
Common Device Name
FEMUR, EPIK, SIZE10 LM/RL
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7105492
Report Number1644408-2017-01139
Device Sequence Number10786640
Product Code HRY
UDI-Device Identifier00888912108980
UDI-Public(01)00888912108980
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K020741
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number200-02-110
Device Catalogue Number200-01-110
Device Lot Number679A1003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/22/2017
Supplement Date Received by Manufacturer01/22/2018
02/05/2020
02/05/2020
Initial Report FDA Received Date12/11/2017
Supplement Report FDA Received Date01/22/2018
05/11/2020
05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
300-01-040, LOT 068B1006; 300-02-040, LOT 078B1004; 340-40-009, LOT 328B1010; 340-40-009, LOT 328B1010
Outcome Attributed to Adverse Event Required Intervention;